Alert archive / Indiana / Small Craft Advisories in 2016

Small Craft Advisory 55, NWS Northern Indiana

October 25, 2016

NWS Northern Indiana issued this small craft advisory at Oct 25, 2016, 4:52 PM EDT. It took effect at Oct 26, 2016, 8:00 AM EDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Oct 25, 2016, 4:52 PM EDT (20:52 UTC)
In effect from
Oct 26, 2016, 8:00 AM EDT
Expired
Oct 26, 2016, 10:21 PM EDT
In force
14 hr
Issued by
NWS Northern Indiana

The text

As transmitted.

602 
WHUS73 KIWX 252052
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
452 PM EDT TUE OCT 25 2016

LMZ043-046-260500-
/O.NEW.KIWX.SC.Y.0055.161026T1200Z-161027T0300Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
452 PM EDT TUE OCT 25 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TO 11 PM EDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 11 PM EDT
WEDNESDAY. 

* WINDS: SOUTHEAST TO 30 KNOTS.

* WAVES: 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
5 follow-up statements
066 
WHUS73 KIWX 260253
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1053 PM EDT TUE OCT 25 2016

LMZ043-046-261100-
/O.CON.KIWX.SC.Y.0055.161026T1200Z-161027T0300Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1053 PM EDT TUE OCT 25 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM TO 11 PM EDT
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM TO 11 PM EDT
WEDNESDAY. 

* WINDS: SOUTHEAST TO 30 KNOTS.

* WAVES: 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
851 
WHUS73 KIWX 260741
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
341 AM EDT WED OCT 26 2016

LMZ043-046-261600-
/O.CON.KIWX.SC.Y.0055.161026T1200Z-161027T0300Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
341 AM EDT WED OCT 26 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING
TO 11 PM EDT THIS EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING
TO 11 PM EDT THIS EVENING. 

* WINDS: SOUTHEAST TO 30 KNOTS.

* WAVES: 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
379 
WHUS73 KIWX 261504
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1104 AM EDT WED OCT 26 2016

LMZ043-046-262315-
/O.CON.KIWX.SC.Y.0055.000000T0000Z-161027T0300Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1104 AM EDT WED OCT 26 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING. 

* WINDS: SOUTHEAST 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS THIS
  AFTERNOON AND EARLY THIS EVENING.

* WAVES: 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
590 
WHUS73 KIWX 261948
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
348 PM EDT WED OCT 26 2016

LMZ043-046-270300-
/O.CON.KIWX.SC.Y.0055.000000T0000Z-161027T0300Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
348 PM EDT WED OCT 26 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING. 

* WINDS: SOUTHEAST 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS LATE
  THIS AFTERNOON VEERING SOUTH 10 TO 15 KNOTS EARLY THIS EVENING.

* WAVES: 1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
778 
WHUS73 KIWX 270221
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1021 PM EDT WED OCT 26 2016

LMZ043-046-270330-
/O.CAN.KIWX.SC.Y.0055.000000T0000Z-161027T0300Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1021 PM EDT WED OCT 26 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS CANCELLED
THE SMALL CRAFT ADVISORY. 

WINDS HAVE FALLEN BELOW SMALL CRAFT ADVISORY CRITERIA.

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Oct 25, 3:25 PM EDT, 1 hour 27 minutes earlier.

Area forecast discussion, Oct 25, 3:25 PM EDT, 1 hour 27 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
325 PM EDT Tue Oct 25 2016

.SYNOPSIS...
Issued at 323 PM EDT Tue Oct 25 2016

Dry conditions will continue this evening with an increase in
clouds expected overnight. Rain chances will begin to increase
late tonight, mainly across far northern Indiana and southwest
lower Michigan. Rain will become more widespread by Wednesday and
Wednesday evening before diminishing early Thursday. Low
temperatures tonight will range from the lower 40s north to upper
40s south. Highs on Wednesday will be in the middle 40s north and
upper 50s south.

&&

.SHORT TERM...(This Evening through Wednesday)
Issued at 320 PM EDT Tue Oct 25 2016

Cirrus clouds across much of the region late this afternoon ahead of
next short wave and near tightening baroclinic zone. Warm air
advection to increase overnight with further tightening of thermal
zone along with increasing low level jet and moisture advection.
Already seeing mid level returns on regional radar mosaic. Low level
condensation pressure deficits remain large much of the night while
mid levels moisten to saturation. Expect will eventually see light
rain showers develop late tonight across the northwest with
continuous saturation from top down through isentropic lift. Allowed
pops to gradually ramp up after 06z with likely in the far north
toward 12z. Nose of strong low level jet could push morning light
pcpn north of our area with a break before stronger frontal forcing
ahead of main synoptic short wave moves in mid to late afternoon.
Should see this rain into the far northwest mid afternoon with
steady progression eastward into the evening hours. Strong forcing
and weak instability support slight chance of thunder in the
southern third of the area. Another event with strong shear and weak
instability but surface low tracks right across the area. This has
proven interesting in several cases this year with some cases
producing isolated weak tornadoes and downbursts. Certainly not
advocating that in this event but worth noting given strong wind
profiles and low level shear.

&&

.LONG TERM...(Wednesday Night through Tuesday)
Issued at 320 PM EDT Tue Oct 25 2016

No strong deviations from the blend in this long term package.
Generally normal to above normal temps to continue into the
foreseeable future with no strong outbreak of cold air noted in the
models.

High pressure to move back in Thursday in wake of departing low.
Will likely see lingering clouds along with some lake effect clouds
until ridge axis moves in. Next fast moving short wave and sfc
reflection approach Saturday. This system looks to track a little
further north with best moisture and dynamics north of the area.
Just some low chance pops now across the northern third. Pattern
repeats with high pressure back Sunday followed by another system
next week. Relatively mild Pacific air with these short waves and
cold air remains bottled up in Canada. Expect a strong warm surge
with deep mixing Saturday which should yield highs in the 70s over
most of the area and mid 70s in the far south. Back near normal
Sunday but warmth returns Monday and Tuesday with southwest flow
again developing. Temps back into the 60s...well above normal for
early November.

&&

.AVIATION...(For the 18Z TAFS through 18Z Wednesday Afternoon)
Issued at 137 PM EDT Tue Oct 25 2016

VFR conditions expected through the duration of this TAF period.
Winds will slowly increase through the period as surface high
pressure ridge drifts east of the area and low pressure approaches
from the central Plains. Warm advection wing of aforementioned
cyclone could bring -SHRA to KSBN later in the TAF period. Decided
to introduce VCSH near 12Z Wednesday as mid level forcing/moisture
looks adequate enough for rain showers despite drier lower levels.
Deteriorating conditions, including showers and possible MVFR/IFR
ceilings and isolated TSRA, are possible just beyond the end of
this TAF period.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...Small Craft Advisory from 8 AM to 11 PM EDT Wednesday for LMZ043-
     046.

&&

SYNOPSIS...Lashley
SHORT TERM...Lashley
LONG TERM...Lashley
AVIATION...NG

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Oct 25, 4:48 AM EDT, 12 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
448 AM EDT TUE OCT 25 2016

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-260900-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...NAPPANEE...
LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...KENDALLVILLE...
LIGONIER...ALBION...AUBURN...GARRETT...KNOX...NORTH JUDSON...
BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...PLYMOUTH...
BREMEN...CULVER...ROCHESTER...AKRON...WARSAW...WINONA LAKE...
SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...SOUTH WHITLEY...
FORT WAYNE...NEW HAVEN...MONTICELLO...MONON...BROOKSTON...
LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...WABASH...
NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...OSSIAN...
DECATUR...BERNE...MARION...GAS CITY...UPLAND...HARTFORD CITY...
MONTPELIER...PORTLAND...DUNKIRK...NILES...BENTON HARBOR...
ST. JOSEPH...FAIR PLAIN...BENTON HEIGHTS...BUCHANAN...PAW PAW LAKE...
DOWAGIAC...CASSOPOLIS...MARCELLUS...STURGIS...THREE RIVERS...
WHITE PIGEON...MENDON...COLDWATER...BRONSON...HILLSDALE...
JONESVILLE...LITCHFIELD...BRYAN...EDGERTON...WAUSEON...ARCHBOLD...
SWANTON...DELTA...DEFIANCE...SHERWOOD...HICKSVILLE...NAPOLEON...
DESHLER...LIBERTY CENTER...PAULDING...ANTWERP...PAYNE...OTTAWA...
LEIPSIC...COLUMBUS GROVE...CONTINENTAL...PANDORA...VAN WERT...
OHIO CITY...LIMA...SPENCERVILLE
448 AM EDT TUE OCT 25 2016 /348 AM CDT TUE OCT 25 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A SLIGHT CHANCE OF A THUNDERSTORM LATE WEDNESDAY
AFTERNOON INTO WEDNESDAY EVENING ACROSS NORTHERN INDIANA AND
NORTHWEST OHIO. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-260900-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
448 AM EDT TUE OCT 25 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NEARSHORE
WATERS OF SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE EXPECTED ON
WEDNESDAY...AND POSSIBLY AGAIN ON THURSDAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

Nearby

Small Craft Advisories in Indiana, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.